Sep 29, 2010
Hi, I am 49 years old.I was diagnosed with hiv and hep c in fll of 2000. I began ttreatment in jan of 2001 with combivir and viracept.Since then I have been undetectable. the only side affect I can see in these past years is faciel wasting.Reciently my doctor sugested that I change my medications to Rayataz,Norvir and Truvada.Is this a smart choice? What are the risks. Thanks....
Response from Dr. McGowan
Thanks for your question.
It is sometimes hard to think about changing meds when their main effect is working fine...keeping the virus undetectable. But sometimes the side effects may be important to making a change. Changing from an unboosted PI (viracept) or a boosted one (norvir + reyataz) is a stronger option for sustained control of the virus. The zidovudine in combivir has certainly been associated with facial waisting and a switch may keep it from getting worse, but some studies indicate that after being on meds for 3+ years it may not get much better. Of course a change may come with new side effects but since there is no drug resistance in the background substitutions could be made more safely.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Oral Sex Worried I Have HIV
- Floaters After Mutual Masturbation Worried I Have HIV
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Tingling In Fingers After Licking Vagina Worried I Have HIV
- White Bumps After Getting Scratched Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.